Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 25, 2021, 2:08 PM CDT for Edwards County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 25, 2021, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
County Edwards County, IL
The radar
The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
345
WWUS83 KPAH 251908
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
208 PM CDT Fri Jun 25 2021
ILZ076-077-252000-
Edwards IL-Wayne IL-
208 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE AND NORTHERN
EDWARDS COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Schnell to 9 miles northeast of Fairfield.
Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
West Salem, Bone Gap and Mount Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3860 8815 3857 8815 3857 8796 3853 8794
3850 8796 3845 8795 3844 8824 3860 8833
TIME...MOT...LOC 1908Z 260DEG 26KT 3863 8827 3846 8822
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 25, 12:53 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 12:53 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1253 PM CDT Fri Jun 25 2021
.UPDATE...
Issued at 1253 PM CDT Fri Jun 25 2021
Updated aviation section for 18z TAF package.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 314 AM CDT Fri Jun 25 2021
Isolated to scattered light showers have developed across the PAH
forecast area ahead of a weak upper level trof moving through the
region, and southeast of a slowly weakening MCS over the north
half of Missouri into central Illinois. Convection on the southern
edge of this system may graze northern portions of the PAH fa
this morning, and went with chance pops mainly along and north of
Route 13 in southern Illinois and southwest Indiana. Continued
with slight chances for showers and isolated storms across the
rest of our area this morning, then chances will taper off from
south to north late this afternoon into this evening. Continued
slight chances of showers and storms along and north of Interstate
64 tonight.
South winds will increase after daybreak today to 12-16 kts with
gusts of around 20 kts. Will issue a Lake Wind Advisory from late
morning to early this evening based on these speeds. Winds should
fall below criteria between 23z-01z.
On Saturday, an upper level trof will be deepening from central
Canada into the southwest U.S. This trof will slowly drift east
through the weekend. With our region persistently on the east side
of this trof, along with plentiful low level moisture, convection
will remain possible, especially during the afternoon and early
evening hours. The best chances will be across our northern and
western counties, with coverage across most of west Kentucky
remaining fairly sparse. Kept pops in slight to low chance
categories on Saturday, then by Sunday went with high chance to
likely pops across southern Illinois and southeast Missouri.
Moist southerly flow will keep high temperatures near to a little
above normal, and lows well above normal. High temperatures will
be in the upper 80s to around 90 degrees each day, with overnight
lows in the lower to middle 70s.
.LONG TERM...(Monday through Thursday)
Issued at 314 AM CDT Fri Jun 25 2021
A very summery work week is in store for the Quad State region.
An upper-level trough will extend from the central Rockies to the
Upper Midwest to start the week, while a strong ridge aloft
dominates the mid-Atlantic and southeast states. This will put our
region in a moist southerly low-level flow under modest southwest
flow aloft.
There is a tendency in much of the medium range guidance for the
trough to flatten out more through the Great Lakes and northeast
states through the week, which will flatten the upper ridge. If this
occurs, the active frontal boundary may be able to reach our
northwest/northern counties and bring better coverage of convection,
and possibly better shear to support a few strong storms. With the
boundary to focus moisture, precipitable water values will be near
climatological maxes which would lead to an enhanced heavy rainfall
and flooding threat, as well.
If and until the boundary makes it into the area, we will continue
to be in a weak diurnally-forced environment with widely scattered
thunderstorms each afternoon. Lightning and very localized heavy
rainfall would be the primary concerns in this scenario.
This forecast will start out with likely afternoon PoPs in the far
northwest Monday and then gradually push that zone of likelies
eastward across the area through the week, such that it will be
limited to west Kentucky by next Friday. This trend seems a bit
aggressive without the accompanying boundary which we do not have
entering the area until Friday. The accompanying temperature
forecast will start out with highs in the lower 90s and lows in the
lower 70s, and then trend downward into the middle 80s and upper 60s
by the end of the week.
Given the uncertainties in the evolution of the upper pattern, would
prefer more of a persistence forecast through the week. Even the
initial likely PoPs in the northwest Monday afternoon may be too
high for this scenario. Stay tuned and don't get too concerned about
the higher PoPs through the week just yet.
&&
.AVIATION...
Issued at 1253 PM CDT Fri Jun 25 2021
MVFR cigs across many parts of the region are expected to lift to
VFR and/or go scattered with time this afternoon. Meanwhile, there
will be a good amount of cirrus blow-off from shower/tstm activity
moving along the northwestern periphery of the region. This activity
should continue mainly for the first half of the afternoon, thus a
VCTS phrase was used in the KMVN TAF. That should be the only TAF
site affected by tstms through the 24 hour TAF period. Mainly VFR
conditions are expected after 00Z. Persistent southerly winds will
continue, sustained at 10-15 knots with somewhat higher gusts during
the daylight hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory from 10 AM this morning to 8 PM CDT this
evening for ILZ075>078-080>094.
MO...Lake Wind Advisory from 10 AM this morning to 8 PM CDT this
evening for MOZ076-086-087-100-107>112-114.
IN...Lake Wind Advisory from 10 AM this morning to 8 PM CDT this
evening for INZ081-082-085>088.
KY...Lake Wind Advisory from 10 AM this morning to 8 PM CDT this
evening for KYZ001>022.
&&
SHORT TERM...RST
LONG TERM...DRS
AVIATION...DBHazardous weather outlook, Jun 25, 5:46 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 546 AM CDT Fri Jun 25 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 546 AM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Lake Wind Advisory is in effect from 10am to 8pm for south winds around 15 mph with gusts of 20 to 25 mph. Isolated to scattered thunderstorms are possible today and tonight. Lightning and heavy rain will be the main concerns, and locally heavy rainfall could result in some flooding. The best chances for any isolated strong to possibly severe storms are early this morning, then this afternoon into the early evening hours, mainly across northern portions of southeast Missouri, southern Illinois and southwest Indiana. Heat indices will reach around 100 degrees this afternoon across southeast Missouri, southwest Illinois and far west Kentucky. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On and off chances of thunderstorms can be expected Saturday through Thursday, especially in the heat of the day. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 25, 1:15 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
115 PM CDT Fri Jun 25 2021
ILZ075-076-251900-
Jefferson IL-Wayne IL-
115 PM CDT Fri Jun 25 2021
...SPECIAL WEATHER STATEMENT...
At 115 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Helm to 11 miles northeast of Mount Vernon
to near Bluford. Movement was east at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Fairfield, Wayne City, Bluford, Cisne, Jeffersonville, Sims, Mount
Erie, Keenes, Johnsonville and Golden Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3860 8815 3836 8816 3832 8883 3842 8884
3846 8872 3850 8868 3860 8826
TIME...MOT...LOC 1815Z 253DEG 41KT 3849 8870 3845 8878 3834 8879
SMITHSpecial weather statement, Jun 25, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
208 PM CDT Fri Jun 25 2021
ILZ076-077-252000-
Edwards IL-Wayne IL-
208 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE AND NORTHERN
EDWARDS COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Schnell to 9 miles northeast of Fairfield.
Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
West Salem, Bone Gap and Mount Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3860 8815 3857 8815 3857 8796 3853 8794
3850 8796 3845 8795 3844 8824 3860 8833
TIME...MOT...LOC 1908Z 260DEG 26KT 3863 8827 3846 8822
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:31 AM CDT | Lake Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 16 hr |
| Jun 25, 1:15 PM CDT | Special Weather Statement | PAH | Wayne | 45 min |
| Jun 25, 2:33 PM CDT | Special Weather Statement | PAH | Edwards, Wabash | 57 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.